Hi. My son has been diagnosed with ADHD and is now starting to have violent behavior. His temper goes off at a moment's notice. He is currently taking Strattera 40 mg. Has anyone else's child had adverse eeffects like this. It is really scaring us. We are weaning him off of the medicine at his doctor's advice.
I my son will be 4 in 5 days. He has had major outburst and has hurt children at three different childcare centers in two cities (my husband was recently transferred to a new city with a big promotion). When he does not get his way, he hits (with a closed fist), kicks, bites, scratches, screams etc. I have the marks and bruises to show for it. We have taken away privileges, TV, toys, games, etc, We have stopped spanking because when we did something he thought was wrong he spanked me! I am a professional, journalist and teacher, my Mother worked in a the behavior unit of the school district I graduated from. We don't know what to do.
I don't want him to get any worse than he is. My Father calls him hot and cold running water, fine one second, scalding the next. I have been told that he is to young for med, time-outs, and other things are not working. Does anyone have any safe natural supplements?
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.